Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 1, 2004, 3:49 PM CST for Stephens County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2004, 3:49 PM CST (21:49 UTC)
- Expired
- Feb 1, 2004, 4:45 PM CST
- In force
- 56 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Stephens County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
849 WUUS54 KFWD 012149 SVRFTW TXC429-012245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 348 PM CST SUN FEB 1 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEPHENS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 445 PM CST * AT 348 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER GUNSIGHT...MOVING EAST AT 20 MPH. HAIL UP TO ONE INCH IN DIAMETER IS LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3295 9870 3252 9900 3252 9859 3295 9858 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 3:45 PM CST, 4 minutes earlier.
Area forecast discussion, Feb 1, 3:45 PM CST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CST SUN FEB 1 2004 STRONG DYNAMICS WITH AN ACTIVE TRANSVERSE CIRCULATION IN LEFT EXIT REGION OF APPROACHING JET MAX ARE/WILL COMBINE WITH STRONG LAPSE RATES AND SUFFICIENT ELEVATED GULF MOISTURE TO RESULT IN SHOWERS AND THUNDERSTORMS THIS EVENING...MOST NUMEROUS FROM CENTRAL INTO NORTH AND NORTHEASTERN SECTIONS OF NORTH TEXAS. WE WILL GO WELL ABOVE MOS POPS IN THESE AREAS...LARGELY BASED ON CURRENT TRENDS AND MESOSCALE MODELS VALID THROUGH THE EVENING. WILL CALL FOR A CHANCE OF RAIN AND THUNDERSTORMS ELSEWHERE...WITH MOST OF THE PRECIP ENDING AROUND MIDNIGHT (EXCEPT FOR THE EXTREME NORTHEAST). 500 MB TEMPS OF -25 DEG C ARE INDICATIVE OF THE CONVECTIVE POTENTIAL...AND SOME MARBLE HAIL HAS BEEN REPORTED IN STEPHENS COUNTY. TWO ADDITIONAL SYSTEMS WILL AFFECT NORTH TEXAS THIS COMING WEEK ...THE MOST POTENT DISTURBANCE ON TUESDAY NIGHT AND WEDNESDAY...AND THE LAST LATE FRIDAY AND EARLY SATURDAY. THE GFS IS RATHER PROGRESSIVE WITH THE WEDNESDAY SYSTEM...ALTHOUGH IT DOES NOT APPEAR TO DEVELOP THE PRECIP QUICKLY ENOUGH...ACCORDING TO 295 AND 300 DEGREE ISENTROPIC SURFACE FORECASTS. WE HAVE CHOSEN TO GO WITH THE REASONABLE LOOKING ISENTROPIC FORECASTS AND HAVE STARTED PRECIP TUESDAY NIGHT RATHER THAN WEDNESDAY. WE HAVE VERY LOW CONFIDENCE IN THE THE FRIDAY SYSTEM...THUS POPS ARE VERY LOW AT THIS TIME. MOS TEMPS AND POPS ARE HAVING PROBLEMS...WE HAVE GONE HIGHER THAN MOS POPS...AND GENERALLY COOLER THAN MOS TEMPERATURES. ADDENDUM: A FEW HAIL STORMS SHOULD CONTINUE THROUGH THE EVENING...GIVEN ELEVATED SHEAR AND INSTABILITIES. #26 && .PRELIMINARY POINT POPS/TEMPS DALLAS-FT. WORTH, TX 35 52 32 56 / 70 0 0 0 WACO, TX 36 55 32 59 / 40 0 0 0 PARIS, TX 35 47 29 52 / 90 0 0 0 DENTON, TX 33 49 28 53 / 80 0 0 0 MCKINNEY, TX 33 49 28 53 / 80 0 0 0 DALLAS, TX 35 52 32 56 / 70 0 0 0 TERRELL, TX 35 50 31 55 / 70 0 0 0 CORSICANA, TX 37 52 32 58 / 60 0 0 0 TEMPLE, TX 37 55 32 60 / 40 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Feb 1, 4:20 AM CST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 420 AM CST SUN FEB 1 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-012300- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... A STRONG UPPER LEVEL STORM WILL APPROACH NORTH TEXAS ON WEDNESDAY... BRINGING A CHANCE OF THUNDERSTORMS TO THE ENTIRE REGION. HEAVY RAINFALL WILL BE POSSIBLE WITH THIS ACTIVITY. AS COLD AIR FILTERS INTO NORTH TEXAS BEHIND THE SYSTEM...SOME OF THE RAIN MAY MIX WITH SNOW ACROSS THE RED RIVER VALLEY REGION ON THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ROBBINS
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.